Posted by sukarno on April 24, 2005, at 9:51:19
In reply to Developing side effects to tianeptine (Stablon), posted by sukarno on March 25, 2005, at 5:30:58
This is scary. I hope it isn't that dangerous to take tianeptine, since it is metabolised by beta-oxidation? I've been on it for one month and have remained depression-free, and feel a more anxiolytic effect from it now, although in the morning I sometimes feel a bit "down"...I assume this is because of the short half-life of tianeptine.
1: Pharmacol Ther. 1995;67(1):101-54.
Inhibition of mitochondrial beta-oxidation as a mechanism of hepatotoxicity.
Fromenty B, Pessayre D.
Institut National de la Sante et de la Recherche Medicale Unite 24, Hopital Beaujon, Clichy, France.
Severe and prolonged impairment of mitochondrial beta-oxidation leads to microvesicular steatosis, and, in severe forms, to liver failure, coma and death. Impairment of mitochondrial beta-oxidation may be either genetic or acquired, and different causes may add their effects to inhibit beta-oxidation severely and trigger the syndrome. Drugs and some endogenous compounds can sequester coenzyme A and/or inhibit mitochondrial beta-oxidation enzymes (aspirin, valproic acid, tetracyclines, several 2-arylpropionate anti-inflammatory drugs, amineptine and tianeptine); they may inhibit both mitochondrial beta-oxidation and oxidative phosphorylation (endogenous bile acids, amiodarone, perhexiline and diethylaminoethoxyhexestrol), or they may impair mitochondrial DNA transcription (interferon-alpha), or decrease mitochondrial DNA replication (dideoxynucleoside analogues), while other compounds (ethanol, female sex hormones) act through a combination of different mechanisms. Any investigational molecule should be screened for such effects.
PMID: 7494860 [PubMed - indexed for MEDLINE]